Alert archive / New Mexico / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 15, 2001, 3:04 PM MDT for Lincoln County, New Mexico. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 15, 2001, 3:04 PM MDT (21:04 UTC)
- Expired
- Sep 15, 2001, 4:30 PM MDT
- In force
- 86 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 152107 FFWABQ NMC027-152230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT SAT SEP 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 430 PM MDT * AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN IN THE VICINITY OF RUIDOSO, RUIDOSO DOWNS AND THROUGHOUT THE NORTHERN SACRAMENTO MOUNTAINS. ALL COMMUNTIES SHOULD BE ON THE LOOK OUT FOR RISING WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. LAT...LON 3364 10558 3331 10554 3331 10510 3349 10515
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 11:15 AM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Sep 15, 11:15 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1115 AM MDT SAT SEP 15 2001 SOME DRYING HAS TAKEN PLACE NW CORNER EVIDENCED BY SIGNIFICANTLY LOWER DEWPOINTS KFMN/KSKX...HOWEVER LOW LEVEL MOISTURE REMAINS IN PLACE ELSEWHERE. MODELS NOT AS AGRESSIVE DRYING US OUT AS THEY WERE YESTERDAY. WIND NOW NE AT KCAO AND AREA OF LOWER CLOUDS APCHG FROM NE...BUT STALLED ATTM. MORNING RAOBS MORE UNSTABLE THAN 24 HOURS AGO WITH COOLER MID LEVEL TEMPS. UPDATED ZFP TO REFLECT WIND SHIFT IN AS WELL AS BETTER DEFINE AREAS OF ISOLATED SEVERE POTENTIAL PER SPS AND CONVECTIVE OUTLOOK. .ABQ...NONE.
In the hours before
Special weather statement, Sep 15, 10:45 AM MDT, 4 hours 19 minutes before
NMZ001>021-026-152100- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1045 AM MDT SAT SEP 15 2001 NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE NORTHEAST CORNER OF NEW MEXICO LATER THIS AFTERNOON AND DURING THE EVENING. BURNED AREA RAIN OUTLOOK...SMALL AMOUNTS OF RAIN CAN STILL PRODUCE MAJOR FLASH FLOODING IN AREAS THAT SUFFERED LARGE WILDFIRES IN YEAR 2000 OR YEAR 2001. THE POTENTIAL FOR FLASH FLOOD PRODUCING RAIN TODAY AND TONIGHT... IN LINCOLN COUNTY...MODERATE. IN LOS ALAMOS COUNTY...MODERATE. IN SAN MIGUEL COUNTY...MODERATE TO HIGH. WEATHER SYNOPSIS...COOLER MID LEVEL TEMPERATURES AND DRIER AIR ALOFT...COMBINED WITH MORE THAN ADEQUATE LOW LEVEL MOISTURE AND AFTERNOON HEATING...WILL RESULT IN AFTERNOON AND EVENING THUNDERSTORMS OVER MOST OF THE NORTHERN AND CENTRAL NEW MEXICO. LOW LEVEL EASTERLY WINDS INTO NORTHEAST NEW MEXICO COULD AID THUNDERSTORM DEVELOPMENT...AND PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS IN THE NORTHEAST CORNER LATER THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED IN THE FOLLOWING COUNTIES... COLFAX...MORA...SAN MIGUEL...UNION...AND HARDING. THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:24 PM MDT | Flash Flood Warning | ABQ | Lincoln | 66 min |
Nearby
Flash Flood Warnings in New Mexico, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.